Fill Out Your Profile to share more about you. Learn more...

Anastrozole tablets - teva vs accord healthcare?

Hi! I've been taking anastrozole (generic arimidex) since the first week of April. The hot flashes are awful!!! The current prescription has been manufactured by Teva and from what I have gathered from reading on here, this is probably the preferred manufacturer? I just switched drug stores and now have received my prescription from Accord Healthcare. Is this going to be a problem? I have read that the hot flashes and side effects may worsen. What are everyone's thoughts? Experiences? Thanks so much for your help with this

Comments

  • muska
    muska Member Posts: 224

    AmyMichele, I am on anastrozole from Accord and I don't experience any hot flashes. I don't think however, this has to do with the drug manufacturer: some people just experience hot flashes in the absence of estrogen whereas others don't. I would give it a try and see whether your symptoms remain the same, worsen or become better. There are other AI drugs that you can try if the side effects are unbearable.

    Good luck!

  • moderators
    moderators Posts: 7,656

    Hi Amymichele,

    Welcome to the bco community!

    Sorry your circumstances brought you here, but we're glad that you found us.

    Along with this forum, you may also like to check out and post in the thread below for support on Arimidix:

    Arimidex: Coping with SE's

    Wishing you well,

    The Moderators.

  • Alert2017
    Alert2017 Member Posts: 8

    AmyMIchele, I Have been on the Teva version for 2 months with no problems. I just got my first mail order supply and these are manufactured by Accord. I was wondering the same thing since I had no problems on the Teva pill and heard it was preferred by a number of women. Let us know how you do on Teva and I'll do the same. Good luck!

  • operamom
    operamom Member Posts: 4

    I've been on Teva Anastrozole for around 7 months and my pharmacy (and all the others I called) only stock Accord now which worries me. Please let me know how you're doing on Accord. Thanks.

  • muska
    muska Member Posts: 224

    I have been on Accord anastrozole for almost four years and am doing just fine.

  • denise-g
    denise-g Member Posts: 353

    I'm into my 6th year on Anastrozole. I do the best on TEVA and Accord. Some other brands, I have more SEs, but those two are my best manufacturers.


  • peregrinelady
    peregrinelady Member Posts: 416

    I tried Teva after reading about it here, and actually had worse pain in my feet. I am back on the Accord which surprises me, because I am gluten and lactose intolerant, and allergic to soy. I thought less fillers would work for me, but my body likes the Accord better. Just FYI, I had breathing problems on the pill form of Tamoxifen, but tolerated the liquid form ( Soltamox) quite well. Of course, I had to tell the onc about Soltamox after reading about it here. He responded, "Oh, I have a sample bottle of that. Let's try it." It is quite expensive, but I only had to pay the $100.00 co pay once.
  • nyr4evr
    nyr4evr Member Posts: 5

    I am on accord anestrazole. After reading here. I didn't even know there was manufacturer difference. I have had no side effects It is only a month. I am hoping I will have the same results as most doing fine on accord. I am paying $10.00 copay for three mi this supply. Not complaining at all. I winde if my doctor ordered this brand or pharmacist just filled it with accord. Any thoughts

  • operamom
    operamom Member Posts: 4

    I've liked Teva the best but apparently it's on back order again. My pharmacist just gave me Apotex and said that it's better than Accord. Have any of you tried Apotex?


  • josieo
    josieo Member Posts: 140

    all,

    Yes, Teva remains on back order with a new date of June 12th. As they have not produced product in all of 2019, and available inventory is not to be found, I am faced with choosing an alternative very soon so any comments are most appreciated.

  • peregrinelady
    peregrinelady Member Posts: 416
    I am on Accord and tried Teva since many people preferred it. My side effects were actually worse, so I went back to Accord. It has always been available.
  • super52
    super52 Member Posts: 61

    I am new to this forum, and even though I see that most of the posts are older, this topic caught my eye since I have recently started taking anastrozole. I just began my third 30-day supply. So far, I have only received Accord brand from my pharmacy. I cannot complain (yet, anyway) about any bad side effects other than some slight dizziness the first day or so of taking it. I know some of the side effects from the AI drugs may not show up until much later on, so when pharmacies change brands, how does the patient know if a new side effect is related only to a specific brand or to the drug itself? I have read many mixed reviews about the side effects of anastrozole, so I am trying to be vigilant about my bone health and staying active to keep my joints loose and mobile. I remember a commercial from several years ago for an arthritis medication that had the tag line " a body in motion tends to stay in motion," so I'm hoping that is true lol!

  • moderators
    moderators Posts: 7,656

    Dear SUPer52,

    Welcome to the BCO community. We hope that you find some helpful information here along with support to ease your way. We notice that a similar discussion is going on in the Anastrazole topic found in this imbedded link. You might want to check it out as it is more current. Let us know if we can be of help in your navigation of the community.

    The Mods

  • KGM
    KGM Member Posts: 3

    I have been on anastrozole for about 15 months - never paid any attention to the brand. I re-filled my 90 day prescription a couple of weeks ago and all of a sudden my side effects (specifically joint pain) got SO MUCH worse. I checked the prescription insert and noticed that they had given me Teva, and my old prescriptions were Accord. I was able to get another re-fill with the Accord - pharmacist is using a once a year “vacation refill” loophole -and I’ll see if the side effects improve to what they once were - bad but not horrible.